Combinatoire
Sur une conjecture de Dehornoy
[On a conjecture by Dehornoy]
Comptes Rendus. Mathématique, Volume 346 (2008) no. 7-8, pp. 375-378.

Let Mn be the n!×n! matrix indexed by permutations of Sn, defined by Mn(σ,τ)=1 if every descent of τ−1 is also a descent of σ, and Mn(σ,τ)=0 otherwise. We prove the following result, conjectured by P. Dehornoy: let Pn(x) be the characteristic polynomial of Mn. Then, Pn(x) divides Pn+1(x) in Z[x].

Soit Mn la matrice n!×n!, indexée par les permutations de Sn, et définie par Mn(σ,τ)=1 si toute descente de τ−1 est aussi une descente de σ, et Mn(σ,τ)=0 sinon. Nous démontrons le résultat suivant, conjecturé par P. Dehornoy : soit Pn(x) le polynôme caractéristique de Mn. Alors, Pn(x) divise Pn+1(x) dans Z[x].

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.02.009
Hivert, Florent 1; Novelli, Jean-Christophe 2; Thibon, Jean-Yves 2

1 LITIS, université de Rouen, avenue de l'université, 76801 Saint-Etienne-du-Rouvray cedex, France
2 Institut Gaspard-Monge, université Paris-est, 77454 Marne-la-Vallée cedex 2, France
@article{CRMATH_2008__346_7-8_375_0,
     author = {Hivert, Florent and Novelli, Jean-Christophe and Thibon, Jean-Yves},
     title = {Sur une conjecture de {Dehornoy}},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {375--378},
     publisher = {Elsevier},
     volume = {346},
     number = {7-8},
     year = {2008},
     doi = {10.1016/j.crma.2008.02.009},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.02.009/}
}
TY  - JOUR
AU  - Hivert, Florent
AU  - Novelli, Jean-Christophe
AU  - Thibon, Jean-Yves
TI  - Sur une conjecture de Dehornoy
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 375
EP  - 378
VL  - 346
IS  - 7-8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.02.009/
DO  - 10.1016/j.crma.2008.02.009
LA  - fr
ID  - CRMATH_2008__346_7-8_375_0
ER  - 
%0 Journal Article
%A Hivert, Florent
%A Novelli, Jean-Christophe
%A Thibon, Jean-Yves
%T Sur une conjecture de Dehornoy
%J Comptes Rendus. Mathématique
%D 2008
%P 375-378
%V 346
%N 7-8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.02.009/
%R 10.1016/j.crma.2008.02.009
%G fr
%F CRMATH_2008__346_7-8_375_0
Hivert, Florent; Novelli, Jean-Christophe; Thibon, Jean-Yves. Sur une conjecture de Dehornoy. Comptes Rendus. Mathématique, Volume 346 (2008) no. 7-8, pp. 375-378. doi : 10.1016/j.crma.2008.02.009. http://www.numdam.org/articles/10.1016/j.crma.2008.02.009/

[1] Carlitz, L. The coefficients of the reciprocal of J0(z), Arch. Math., Volume 6 (1955), pp. 121-127

[2] Carlitz, L.; Scoville, R.; Vaughan, T. Enumeration of pairs of sequences by rises, falls and levels, Manuscripta Math., Volume 19 (1976), pp. 211-243

[3] Dehornoy, P. Combinatorics of normal sequences of braids, J. Comb. Theory Ser. A, Volume 114 (2007), pp. 389-409 | arXiv

[4] Dehornoy, P. Still another approach to the braid ordering (Pacific Math. J., in press) | arXiv

[5] Duchamp, G.; Hivert, F.; Thibon, J.-Y. Noncommutative symmetric functions VI: free quasi-symmetric functions and related algebras, Internat. J. Algebra Comput., Volume 12 (2002), pp. 671-717

[6] Novelli, J.-C.; Thibon, J.-Y. Noncommutative Bessel symmetric functions (Canadian Math. Bull., in press; also) | arXiv

Cited by Sources: